The derivation of structural properties of LM-g splines by necessary condition of optimal control. (English) Zbl 1474.41016

Summary: The structural properties of LM-g splines are investigated by optimization and optimal control theory. The continuity and structure of LM-g splines are derived by using a class of necessary conditions with state constraints of optimal control and the relationship between LM-g interpolating splines and the corresponding L-g interpolating splines. This work provides a new method for further exploration of LM-g interpolating splines and its applications in the optimal control.


41A15 Spline approximation
Full Text: DOI


[1] Wang, Y., Smoothing Splines: Methods and Applications, xxiv+370 (2011), NewYork, NY, USA: CRC Press, NewYork, NY, USA · Zbl 1223.65011
[2] Egerstedt, M.; Martin, C., Control Theoretic Splines: Optimal Control, Statistics, and Path Planning, x+217 (2009), Princeton, NJ, USA: Princeton University Press, Princeton, NJ, USA · Zbl 1213.41005
[3] Zhang, X. J.; Lu, S. R., A spline method for computing a class of minimum-energy control for multivariable linear systems, Control Theory & Applications, 19, 1, 61-64 (2002) · Zbl 1041.49502
[4] Sidhu, G. S.; Weinert, H. L., Vector-valued \(L g\)-splines. I. Interpolating splines, Journal of Mathematical Analysis and Applications, 70, 2, 505-529 (1979) · Zbl 0435.65007
[5] Sidhu, G. S.; Weinert, H. L., Vector-valued \(L g\)-splines. II. Smoothing splines, Journal of Mathematical Analysis and Applications, 101, 2, 380-396 (1984) · Zbl 0574.65006
[6] de Figueiredo, R. J. P., LM-g splines, Journal of Approximation Theory, 19, 4, 332-360 (1977) · Zbl 0357.41005
[7] Weinert, H. L.; Desai, U. B.; Sidhu, G. S., ARMA splines, system inverses, and least-squares estimates, SIAM Journal on Control and Optimization, 17, 4, 525-536 (1979) · Zbl 0418.93087
[8] Kohn, R.; Ansley, C. F., A new algorithm for spline smoothing based on smoothing a stochastic process, SIAM Journal on Scientific and Statistical Computing, 8, 1, 33-48 (1987) · Zbl 0627.65010
[9] Zhang, X.; Fang, K., On a class of minimum energy controls and generalized splines, Journal of National University of Defense Technology, 15, 4, 84-90 (1993)
[10] Opfer, G.; Oberle, H. J., The derivation of cubic splines with obstacles by methods of optimization and optimal control, Numerische Mathematik, 52, 1, 17-31 (1988) · Zbl 0628.41012
[11] Fredenhagen, S.; Oberle, H. J.; Opfer, G., On the construction of optimal monotone cubic spline interpolations, Journal of Approximation Theory, 96, 2, 182-201 (1999) · Zbl 0934.41009
[12] Zhang, X. J., Generalized interpolating splines with obstacles and optimal control problems with state constraints, Acta Mathematicae Applicatae Sinica, 23, 3, 342-350 (2000) · Zbl 0957.49020
[13] Takahashi, S.; Martin, C. F., Optimal control theoretic splines and its application to mobile robot, Control Applications, 2, 1729-1732 (2004)
[14] Alhanaty, M.; Bercovier, M., Curve and surface fitting and design by optimal control methods, Computer-Aided Design, 33, 2, 167-182 (2001) · Zbl 1206.65043
[15] Zhang, X. J., Structure and continuity characteristics of operator spline interpolations associated with invertible linear systems, Mathematica Numerica Sinica, 23, 2, 145-154 (2001) · Zbl 1495.65018
[16] Zhang, X.; Liu, X., Derivation of structural characteristics of differential operator interpolating splines by the criteria of optimal control, Control Theory & Applications, 28, 6, 851-854 (2011)
[17] Zhang, X., On the inversion of linear systems, Journal of National University of Defense Technology, 20, 2, 109-113 (1998)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.